Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Integrase inhibitor and lipodystrophy risk
Jan 27, 2010

There is a once a day integrase inhibitor with a non-PI booster coming up soon, isn't there? What is the integrase inhibitor called and what class does the booster belong to? Setting aside the relative newness of these drugs (and therefore the potential for side effects not yet determined), would this not conceivably be the "dream" regimen for lipodystrophy and particularly lipoatrophy? Also, have you EVER seen cases of (mild/moderate/severe) lipoatrophy in HIV + people who have never been on HAART. If so, what percentage of such individuals? If an HIV + person is experiencing lipoatrophy ostensibly solely due to the virus, what can be done to prevent its progression?

Response from Dr. Pierone

Hello and thanks for posting.

The new integrase inhibitor medication is called elvitegravir and the booster is GS 9350. The booster is one of a new class of drugs designed specifically to inhibit the CYP3A liver enzyme system.

We already know that raltegravir (Isentress), the integrase inhibitor that is already on the market, appears to have a low risk of metabolic abnormalities and lipodystrophy. The expectation is that elvitegravir + GS9350 would also have a favorable side effect profile.

I have seen HIV infected patients who have never been on antiretroviral treatment who have thin faces. But I can't say that I have seen anyone with classic mid-face lipoatrophy to a moderate or severe degree unless they have been on HIV medications.

There is also thinning and drooping of the face that comes with natural aging, and facial fillers can be used to treat this process as well.

Good luck!



Previous
What is the best regimen for me to avoid lipoatrophy and facial wasting?
Next
Using PMMA in the forehead

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement